Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Generalized Lucas-Lehmer tests using Pell conics


Author: Samuel A. Hambleton
Journal: Proc. Amer. Math. Soc. 140 (2012), 2653-2661
MSC (2010): Primary 11Y11; Secondary 11G30
DOI: https://doi.org/10.1090/S0002-9939-2011-11196-1
Published electronically: December 20, 2011
MathSciNet review: 2910753
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Pell conics are used to write a Proth-Riesel twin-primality test. We discuss easy-to-find primality certificates for integers of the form $ m^n h \pm 1$. The known primality test for $ 3^n h \pm 1$ is associated with $ X^2+3Y^2 = 4$.


References [Enhancements On Off] (What's this?)

  • 1. P. Berrizbeitia, T. Berry, Cubic reciprocity and generalised Lucas-Lehmer tests for primality of $ A \cdot 3^n \pm 1$, Proc. Amer. Math. Soc. 127 (1999), no. 7, 1923-1925. MR 1487359 (99j:11006)
  • 2. B. Gross, An elliptic curve test for Mersenne primes, J. Number Theory 110 (2005), no. 1, 114-119. MR 2114676 (2005m:11007)
  • 3. K. Ireland, M. Rosen, A classical introduction to modern number theory, Second edition. Graduate Texts in Mathematics, 84. Springer-Verlag, New York, 1990. MR 1070716 (92e:11001)
  • 4. F. Lemmermeyer, Conics - A poor man's elliptic curves, arXiv:math/0311306v1, preprint at http://www.fen.bilkent.edu.tr/~franz/publ/conics.pdf
  • 5. R. Lidl, G. Mullen, G. Turnwald, Dickson Polynomials, Pitman Monographs and Surveys in Pure and Applied Mathematics, 65, Longman Scientific & Technical, 1993. MR 1237403 (94i:11097)
  • 6. H. Riesel, Lucasian criteria for the primality of $ N=h\cdot 2^n-1$, Math. Comp. 23 (1969), 869-875. MR 0262163 (41:6773)
  • 7. H. Williams, Effective primality tests for some integers of the form $ A5^n-1$ and $ A7^n-1$, Math. Comp. 48 (1987), no. 177, 385-403. MR 866123 (88b:11089)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11Y11, 11G30

Retrieve articles in all journals with MSC (2010): 11Y11, 11G30


Additional Information

Samuel A. Hambleton
Affiliation: School of Mathematics and Physics, University of Queensland, St. Lucia, Queensland, Australia 4072
Email: sah@maths.uq.edu.au

DOI: https://doi.org/10.1090/S0002-9939-2011-11196-1
Keywords: Pell conics, Lucas-Lehmer, primality
Received by editor(s): June 11, 2009
Received by editor(s) in revised form: November 9, 2010, and March 15, 2011
Published electronically: December 20, 2011
Communicated by: Ted Chinburg
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society